Military Gave Me Levaquin Antibiotic for Fungal Infection from Ruptured Ear Drum

by Kevin
(Colorado Springs)

I damaged my ear drum in the Persian Gulf, and returned to my home station with a severe fungal infection which led the (ear nose and throat) ENT clinic to prescribe 500 mg of Levaquin.

I have had multiple bouts of bilateral Achilles pain, and I was misdiagnosed with gout. At times, I have been unable to walk, run, or stand. This eventually led the Air Force to discharge me for not being able to run and stay in shape. The Veterans Affairs did recognize my Achilles pain as a service connected disability with a 10% rating for benefits.

The VA medical center attempted to repair my Achilles, but I became hypoxic and nearly died.

The VA continues to authorize physical therapy, but this is only temporary relief.


Joshua Answers:

Hi Kevin.

Get my Kerri's and I's The Levaquin Tendonitis Solution ebook.

Physical therapy has ZERO chance of correcting -any- problem caused by Levaquin.

If you had Achilles Tendonitis, that'd be one thing. But you don't have Achilles Tendonitis.

You have a systemic, cytotoxic reaction that has continued to cascade (negatively) in your body.

My first reaction to you saying that you were given Levaquin for a fungal infection for a ruptured ear drum is 'HUH??!?'

Levaquin is ENTIRELY useless against anything other than bacterial infection. But Kerri says that ruptured eardrums open you up to increased risk of bacterial infection, so probably the military was just covering their bases and hoping for the best.

She knows a guy that got a ruptured ear drum in the gulf, and got a bacterial infection in his mastoid bone (which is not an uncommon result that can come with ruptured ear drum infections). Bone infection requires surgical extraction.


Anyway....your body is suffering from severe nutritional deficiency caused by Levaquin, and by any fluoroquinolone antibiotic, like Cipro or Avelox or Floxacin. You need to do something about that to give your body the opportunity to heal.

It literally CAN'T heal, or recover from the cytotoxic effects of the Levaquin antibiotic, unless it has the building blocks it needs to operate properly.

Magnesium, for instance. See: Magnesium for Tendonitis (the page isn't Levaquin related, but it still very much applies as Fluorquinolone antibiotics greatly strips the body of Magnesium)

And if you were also given an anti-fungal, who knows how those two interacted.

Please reply using the comment link below. Do not submit a new submission to answer/reply, it's too hard for me to find where it's supposed to go.

And, comments have a 3,000 character limit so you may have to comment twice.

Joshua Tucker, B.A., C.M.T.
The Tendonitis Expert

Subscribe to The Tendonitis Expert Newsletter Today!

For TIPS, TRICKS, and up-to-date Tendonitis information you need!




Don't worry -- your e-mail address is totally secure.

I promise to use it only to send you The Tendonitis Expert Newsletter.

Comments for Military Gave Me Levaquin Antibiotic for Fungal Infection from Ruptured Ear Drum

Average Rating starstarstarstarstar

Click here to add your own comments

Oct 07, 2011
Levaquin plus Cipro and recurring symptoms
by: Kevin

Thank you for your comments, most people in health care I talk to either haven't heard of fluoroquinolnes, blindly believe in them, or think I'm crazy. Since my original posting, I discovered that Ciprofloxacin was prescribed 3 years after Levaquin due to repeated ear infections.

For the next 6 years I have suffered unexplained 'relapses' without any obvious signs of trauma. One week ago we went to a restaurant and I had half the chicken for dinner, and the other half for lunch the next day. Initially the soreness started in the Achilles, then moved to the right side of my ankle, and then the left side. The entire ankle was swollen the next morning, and the ER doctor treated me for Rheumatoid Arthritis. Within 8 hours excruciating pain developed in the big toe, I vommitted everything for one day, and my foot became infected. Cellulitis is the diagnosis, and the new meds should reduce the swelling.

I've been referred to a rheumatologist. Will this be worthwhile, or another false hope?


Joshua Comments:

I'm 99% certain it's false hope. They're totally guessing. Don't let them take out your gall bladder (not joking, they do that, in hopes that it'll fix something).

Having said that, stop eating ALL gluten for a minimum of 2 months. Totally gluten free. You need to do that anyway.

Gluten is an inflammatory agent that causes auto-immune response, rheumatoid arthritis, etc.

And what you've just said adds emphasis to my suggestion that you get The Levaquin Tendonitis Solution ebook. And definitely ask Kerri questions on the forum you get with that.

Excuse the non-medical terminology here, but your system is jacked up. Your immune system isn't working optimally (thus the repeated infections) and you're suffering from significant nutritional deficiency from the fluroquinolones. Your body pretty much -can't- get better unless you do some specific things (that will also help your immune system work correctly again).

Oct 08, 2011
Supplements and gluten
by: Kevin

Thank you again Joshua. I did purchase the E-book last month, and it blew me away. I promptly purchased ALL of the vitamins/supplements on page 91 at a vitamin store, but that may have been unnecessary. Better prices are available elsewhere. I have had multiple CBC, urine, and stool tests recently - hopefully one of those will prove/disprove gluten sensitivity. I will check with the regional veterans affairs medical center about a possible auto immune condition.


Joshua Comments:

Hey Kevin.

Don't look to the medical world to prove/disprove gluten sensitivity.

There is a test for celiac disease (bad end of the gluten sensitivity spectrum), but the most accurate test is going off of gluten for 2 months.

So a test may or may not be accurate. And even if it's 'accurate' and says negative, you STILL need to go off gluten for at least two months.

And, gluten causes auto-immune issues, partly because of Leaky Gut, partly because of the inflammatory aspects. It's more complex than that, of course......

Oct 25, 2011
And so it continues
by: Kevin

My Achilles, ankle, and toe pain is now into the fourth week. The oxycodone and the endocet only provide temp relief from pain, so I went to the Veteran Affairs ER yesterday. Unable to spot anything on the xrays, the Podiatrist diagnosed me again with gout, even though my uric acid levels are now normal after spending months 50% higher than they should. I pressed the ER to prove gout, but they were unable to extract any fluid from my ankle. Very painful w/o any resolution. I'm back on Indomethacin, but there has been zero improvement in 36 hours after the ER.


Joshua Comments: there any reason you would have gout?

Oct 26, 2011
by: Kevin

None that I can think of. I haven't had a beer or any other alcohol since June; no fish other than canned tuna; and nothing else high in purines.


Joshua Comments:

Well, since they had no proof of gout at the moment...

1. Make sure your Vit D level is between 50-80.
2. Supplement appropriately with Magnesium. How much are you taking?
3. Go off all gluten.
4. Keep following the plan from The Levaquin Tendonitis Solution ebook

If there's autoimmune activity, that's almost certainly gluten intolerance.

If there's issue from Ciprofloxacin, that's systemic and nutritional, with possible long term downside that you need to put some work into to give your body a chance to recover.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Levaquin.